Re: Serrano update - advice please?


merlin5clougher <janieclougher@...>
 

Hi, Karen - don't despair. Many horses are on much higher doses - check out the database here:

http://pets.groups.yahoo.com/group/EquineCushings/database?method=reportRows&tbl=11

I have one on 7.5, one on 5 and one on 2. It seems that when one is chasing the rise, it is harder to get the ACTH under control.

The lack of energy can certainly be due to the high ACTH.

When increasing the pergolide, some horses can be very sensitive and lose their appetites with too quick an increase; better to increase by a quarter tablet every 3 days if that is the case. When the horses get to higher doses, though, going up by 1 pill at a time usually doesn't cause a problem. Give Serrano 4 mg; if his appetite decreases, or he seems a little spacey or disoriented, back it down to 3.25 pills.

As to the mini-seizure - it could have been that; or it could have been a muscle spasm or similar. All I can say here is to monitor.

You give him such good care - hang in there, increase the pergolide, and let us know how he gets on. Don't forget to breathe!

Jaini (BVSc),Merlin,Maggie,Gypsy
BC09
ECIR mod/support

http://pets.groups.yahoo.com/group/ECHistory/files/Jaini%20Clougher%2C%20Smithers%20BC/

--- In EquineCushings@..., karen sremac <karenclarinet@...> wrote:

Hi,
I am sad to say that Serrano's ACTH test from last week was 60.4...

Karen and Serrano
Sept 2012
http://pets.groups.yahoo.com/group/ECHistory6/files/Karen%20%26%20Serrano%20in%20Calif/


[Non-text portions of this message have been removed]

Join main@ECIR.groups.io to automatically receive all group messages.